MAUDE Adverse Event Report: Xenios AG XLUNG Kit 230; Extracorporeal System For Long-Term Respiratory / Cardiopulmonary Failure

Xenios AG XLUNG Kit 230; Extracorporeal System For Long-Term Respiratory / Cardiopulmonary Failure
Catalog Number 32000014
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/31/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported a hairline crack in the oxygenator and a slight blood leak that was observed in the two days after the start of extracorporeal membrane oxygenation support utilizing the xlung kit 230.The kit was replaced resulting in a blood loss of approximately 500 ml to 600 ml.The user administered one unit of packed red blood cells.There was no indication of significant consequence due to blood loss.The complaint sample was available for product evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Clinical review: upon follow-up with the xenios complaint manager, it was reported that this patient experienced a slight blood leak from a hairline crack on the oxygenator on (b)(6) 2026 during ecmo support.The xlung kit 230 was exchanged resulting in a blood loss of approximately 500 to 600 ml.The patient was provided with 250 ml of packed red blood cells because of the blood loss from the kit exchange.There was no indication that the patient experienced significant injury due to blood loss.The patient was able to continue with ecmo support following this event without incident.Blood replenishment is an essential practice of ongoing ecmo support due to either routine kit exchange as recommended by the manufacturer or other indications of lower than optimal blood volume.As the patient did not experience significant consequences because of blood loss that required blood replenishment, it can be concluded that this event was a temporary impairment requiring medical intervention.Based on the available information, there is no indication of a permanent impairment, patient death, or other that reported adverse event related to a xenios product or other issue, should additional information become available related to a fresenius device(s) and/or product(s), please re-submit for a clinical review and the need for a clinical investigation will be reassessed accordingly.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Additional Manufacturer Narrative
Additional information: d9 the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .

Brand Name
XLUNG Kit 230
Common Device Name
Extracorporeal System For Long-Term Respiratory / Cardiopulmonary Failure
Manufacturer (Section D)
Xenios AG
director of quality
im zukunftspark 1
heilbronn baden-wurttemberg 74076
GM  74076
Manufacturer (Section G)
Xenios AG
director of quality
im zukunftspark 1
heilbronn baden-wurttemberg 74076
GM   74076
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50816981
Report Number3012172416-2026-00086
Device Sequence Number18803658
Product Code QJZ
UDI-Device Identifier04057224001494
UDI-Public04057224001494
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K191407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number32000014
Device Lot NumberGSXL1701
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/14/2026
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Supplement Date Received by Manufacturer09/21/2026
Initial Report FDA Received Date09/18/2026
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Novalung Console (Linux Board); Novalung Console (Linux Board)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight220 LB